MAUDE Adverse Event Report: D.O.R.C INTERNATIONAL SHIELDED TOTALVIEW ENDOILLUMINATION PROBE INCLUDING ILLUMINATED SCLERAL DEPRESSO; FIBER OPTIC ENDOILLUMINATION PROBE

D.O.R.C INTERNATIONAL SHIELDED TOTALVIEW ENDOILLUMINATION PROBE INCLUDING ILLUMINATED SCLERAL DEPRESSO; FIBER OPTIC ENDOILLUMINATION PROBE
Catalog Number 3269.SBS06
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history lot review: unable to perform since the lot number is unknown.Sample analysis: it was determined on 13jun2017 that an examination of the returned light fiber revealed that the coating was melted as a result of direct contact with a hot object.The damaged coating causes the fiber not to function in a proper manner.Additionally, it was identified that the damage most likely originated from the outside rather than from within the fiber itself and strengthens our observation that an external heat source was the cause.The location of the damage was found to be located somewhere halfway between the connector and the hand piece and not anywhere near the patients eye.Conclusion: the complaint has not been found acknowledged.It is unknown when this incident occurred.We are not aware of any injury that occurred.Should any further information be obtained a supplemental report will be filed.
 
Event or Problem Description
An initial report has been received reporting "upon arriving the office manager at the center handed me a stack of bad product." no further information was reported.The sample for this complaint has been returned and evaluated.

Brand Name
SHIELDED TOTALVIEW ENDOILLUMINATION PROBE INCLUDING ILLUMINATED SCLERAL DEPRESSO
Common Device Name
FIBER OPTIC ENDOILLUMINATION PROBE
Manufacturer (Section D)
D.O.R.C INTERNATIONAL
kerkweg 47e
zuidland, netherlands 3214 VC
NL  3214 VC
MDR Report Key6703233
Report Number1222074-2017-00005
Device Sequence Number725100
Product Code FFS
UDI-Device Identifier08717872009582
UDI-Public08717872009582
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K980636
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 06/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number3269.SBS06
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2017
Initial Report FDA Received Date07/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1